ADHD drug recalled for carrying too high a dose*
This article was originally on a blog post platform and may be missing photos, graphics or links. See About archive blog posts.
The Federal Drug Administration announced Friday that generic drug maker Barr Laboratories Inc. has issued a recall of its 20-miligram* tablets of Dextroamphetamine Saccharate, Amphetamine Aspartate and Amphetamine Sulfate -- medications typically prescribed to control symptoms of attention deficit and hyperactivity disorder. The recalled pills bear the lot number 311756.
Barr is conducting the recall after some of the pills in the affected order were found to exceed weight specifications. Patients taking them could get too high a dose of the stimulant, leading to heart arrhythmia, stomach upset, elevated blood pressure, sweating, insomnia, diarrhea or constipation and neuropsychiatric symptoms such as agitation, tics, euphoria or mania.
The medications involved in the recall are peach-colored oval tablets, imprinted with b/973 on one side and 2/0 on the other. The affected lot was distributed by Barr from June 11 to June 16.
Consumers who have medications from the affected lot should stop taking them immediately and return them to their pharmacist. Those with questions can call Barr at (888) 743-5578 from 8 a.m. to 8 p.m. EDT Monday to Friday.
*An earlier version of this posting incorrectly identified the dose affected as 20-gram